Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 117, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2000, 9:30 PM EDT for Randolph County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 9:30 PM EDT (01:30 UTC)
- Expired
- Jul 20, 2000, 10:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Randolph County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:45 PM EDT | Thunderstorm Wind | Georgetown, GA | Some trees and power lines down at U.S. Highway 82 and Hatcher Road. Reported by the Quitman County EMA. |
| Jul 20, 9:50 PM EDT | Thunderstorm Wind | Bluffton, GA | A few trees down at the intersection of State Road 37 and U.S. Highway 27. Reported by the Clay County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838 WUUS52 KTAE 210132 SVRTLH ALC067-GAC061-239-243-210200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 PM EDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTTHERN HENRY COUNTY IN ALABAMA CLAY COUNTY IN GEORGIA QUITMAN COUNTY IN GEORGIA RANDOLPH COUNTY IN GEORGIA * UNTIL 1000 PM EDT(900 PM CDT) * AT 930 PM EDT(830 PM CDT) NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GROUP OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS OVER RICKS PLACE...OR ABOUT 10 MILES SOUTH OF GEORGETOWN...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAIN. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1000 PM EDT(900 PM CDT)... BAGBY SP...STANDLEYS STORE FORT GAINES...GARNERSVILLE MORRIS...COTTON HILL PECAN...JONES CROSSING LAT...LON 3188 8509 3158 8527 3152 8485 3185 8474 TREXLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:00 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 20, 9:00 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EDT THU JUL 20 2000 OVERALL STORMS ACROSS THE CWA ARE SLOWLY WEAKENING...EXCEPT SOME ISOLATED STORMS OVER SOUTH CENTRAL AL TO WEST CENTRAL GA. SOME SEVERE POTENTIAL CONTINUES JUST NORTH OF NEARLY STATIONARY BOUNDARY...WITH ATMOSPHERE STILL QUITE UNSTABLE...& DIFFERENTIAL HEATING EXISTS. STORMS WILL DRIFT SOUTHEAST INTO PARTS OF CWA OVER NEXT FEW HOURS. WILL UPDATE FORECAST LATE TO KEEP MENTION OF EVENING STORMS. REST ON TRACK. MARINE & FIRE WEATHER: NO HEADLINES. .TLH... AL...NONE. GA...NONE. FL...NONE. MCT
In the hours before
Local storm report, Jul 20, 7:10 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT THU JUL 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM 6 E TALLAHASSEE FL 1.25 INCH HAIL
07/20/00 LEON HALF DOLLAR SIZE HAIL
ON APALACHEE PARKWAY.
REPORTED BY PUBLIC.
0250 PM 8 E TALLAHASSEE FL WIND DAMAGE
07/20/00 LEON LARGE TREE FELL ON
VEHICLE WITH OTHER
SMALLER TREES DOWN
ON COPPER CREEK DRIVE.
SOME TREE TOPS BLOWN AWAY.
REPORTED BY PUBLIC.
0255 PM CRAWFORDVILLE FL WIND DAMAGE
07/20/00 WAKULLA FEW 8" DIAMETER
TREES DOWN NEAR TRAFFIC
LIGHT. REPORTED BY
AN OFF-DUTY NWS
EMPLOYEE.
0300 PM 15 E TALLHASSEE FL WIND DAMAGE
07/20/00 LEON TWO MOBILE HOMES DAMAGED
ON GOODVIEW LANE OFF U.S.
HIGHWAY 27. REPORTED BY
WOWT-40 TV METEOROLOGIST.
0310 PM WOODVILLE FL WIND DAMAGE
07/20/00 LEON TWO HOMES W/ MAJOR
DAMAGE AND NINE HOMES
W/ MINOR DAMAGE. DAMAGE
PATH EXTENDED ALONG WOODVILLE
HIGHWAY SOUTH TO THE WAKULLA
COUNTY LINE. TREES SNAPPED
AND POWER LINES DOWN.
REPORTED BY STATE EOC.
0315 PM 7 ENE TALLAHASSEE FL WIND DAMAGE
07/20/00 LEON FEW LARGE TREES DOWN
ON SMOKE RISE LANE.
REPORTED BY PUBLIC.
0323 PM OVERSTREET FL 0.75 INCH HAIL
07/20/00 GULF DIME SIZE HAIL. REPORTED
BY EMERGENCY MANAGEMENT.
0330 PM DALKEITH FL WIND DAMAGE
07/20/00 GULF EIGHT TO TEN MOBILE HOMES
DAMAGED (ONE SEVERELY) AND
ONE FRAME HOME SEVERELY
DAMAGED AT STAE HIGHWAY
71 AND OVERSTREET ROAD.
REPORTED BY WJHG-7 TV
METEOROLOGIST.
0350 PM APALACHICOLA FL WATERSPOUT
07/20/00 FRANKLIN SIGHTED NORTH OF
BRIDGE OVER APALACHICOLA
RIVER. REPORTED BY
SHERIFF.
0435 PM EASTERN PORTION FL WIND DAMAGE
07/20/00 LAFAYETTE LARGE TREES DOWN
ON COUNTY ROAD 420.
REPORTED BY NWS JAX.
0525 PM COTTONDALE FL WIND DAMAGE
07/20/00 JACKSON MOBILE HOME ROOF BLOWN
OFF. REPORTED BY EMERGERNCY
MANAGEMENT.
MAJ/08The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:30 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.